Report of nitropatch explosions complicating defibrillation

Edward A Panacek, Mark A. Munger, William F. Rutherford, Stephanie F. Gardner

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

Reports of complications associated with the use of electrical defibrillators have been relatively rare. In two patients, defibrillation performed over a nitroglycerin skin patch resulted in electrical arcing with a resultant flash of light and thermal injuries. Skin burns as a complication of defibrillation over nitropatches has not been previously reported. Such burn injuries respond to standard therapeutic measures. Healthcare protessionals who may perform defibrillation should be aware of this potential complication.

Original languageEnglish (US)
Pages (from-to)128-129
Number of pages2
JournalAmerican Journal of Emergency Medicine
Volume10
Issue number2
DOIs
StatePublished - 1992
Externally publishedYes

Fingerprint

Explosions
Skin
Defibrillators
Nitroglycerin
Wounds and Injuries
Hot Temperature
Delivery of Health Care
Light
Therapeutics

Keywords

  • burn injuries
  • Defibrillation
  • nitroglycerin
  • nitropatch

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Report of nitropatch explosions complicating defibrillation. / Panacek, Edward A; Munger, Mark A.; Rutherford, William F.; Gardner, Stephanie F.

In: American Journal of Emergency Medicine, Vol. 10, No. 2, 1992, p. 128-129.

Research output: Contribution to journalArticle

Panacek, Edward A ; Munger, Mark A. ; Rutherford, William F. ; Gardner, Stephanie F. / Report of nitropatch explosions complicating defibrillation. In: American Journal of Emergency Medicine. 1992 ; Vol. 10, No. 2. pp. 128-129.
@article{7d34e63dabfe4aff8035d14e2e48aa5c,
title = "Report of nitropatch explosions complicating defibrillation",
abstract = "Reports of complications associated with the use of electrical defibrillators have been relatively rare. In two patients, defibrillation performed over a nitroglycerin skin patch resulted in electrical arcing with a resultant flash of light and thermal injuries. Skin burns as a complication of defibrillation over nitropatches has not been previously reported. Such burn injuries respond to standard therapeutic measures. Healthcare protessionals who may perform defibrillation should be aware of this potential complication.",
keywords = "burn injuries, Defibrillation, nitroglycerin, nitropatch",
author = "Panacek, {Edward A} and Munger, {Mark A.} and Rutherford, {William F.} and Gardner, {Stephanie F.}",
year = "1992",
doi = "10.1016/0735-6757(92)90044-X",
language = "English (US)",
volume = "10",
pages = "128--129",
journal = "American Journal of Emergency Medicine",
issn = "0735-6757",
publisher = "W.B. Saunders Ltd",
number = "2",

}

TY - JOUR

T1 - Report of nitropatch explosions complicating defibrillation

AU - Panacek, Edward A

AU - Munger, Mark A.

AU - Rutherford, William F.

AU - Gardner, Stephanie F.

PY - 1992

Y1 - 1992

N2 - Reports of complications associated with the use of electrical defibrillators have been relatively rare. In two patients, defibrillation performed over a nitroglycerin skin patch resulted in electrical arcing with a resultant flash of light and thermal injuries. Skin burns as a complication of defibrillation over nitropatches has not been previously reported. Such burn injuries respond to standard therapeutic measures. Healthcare protessionals who may perform defibrillation should be aware of this potential complication.

AB - Reports of complications associated with the use of electrical defibrillators have been relatively rare. In two patients, defibrillation performed over a nitroglycerin skin patch resulted in electrical arcing with a resultant flash of light and thermal injuries. Skin burns as a complication of defibrillation over nitropatches has not been previously reported. Such burn injuries respond to standard therapeutic measures. Healthcare protessionals who may perform defibrillation should be aware of this potential complication.

KW - burn injuries

KW - Defibrillation

KW - nitroglycerin

KW - nitropatch

UR - http://www.scopus.com/inward/record.url?scp=0026506641&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026506641&partnerID=8YFLogxK

U2 - 10.1016/0735-6757(92)90044-X

DO - 10.1016/0735-6757(92)90044-X

M3 - Article

C2 - 1586405

AN - SCOPUS:0026506641

VL - 10

SP - 128

EP - 129

JO - American Journal of Emergency Medicine

JF - American Journal of Emergency Medicine

SN - 0735-6757

IS - 2

ER -